Jump to content
Important Survey - Please Participate ×

Long term use of Xanax and current symptoms post withdrawal


[Mc...]

Recommended Posts

Hello, I was on Xanax for anxiety and panic attacks 31 years oblivious to its negative impacts.  I was taken off Xanax in December, 2017, without any tapering and put on Depakote and later Trazadone which I am still on with 150mg/day.  Since then, I have experienced consistent lightheadedness, dizziness, balance problems (I call it wobbliness), hyperreflexia (especially in my knees) fatigue and heaviness (not depression but a sense of body heaviness).  I have joined to ask whether the physical symptoms I have described are due to my long term use of Xanax. 

 

In early 2017 I lost my 37 year old special needs daughter to a murder suicide committed by my ex wife.  I share this because the tragedy was traumatic.  Physical tests such as heart, brain, ENT have resulted in a positional vertigo diagnosis.  Based on otherwise excellent results on all tests doctors think my symptoms may be due to the somatic effects of emotional pain.

 

My counselor, family members and friends tell me that my response to the tragedy has been excellent with much good emotional progress.  I concur.  Still, my symptoms persist.  I am curious to know if any members have experienced similar symptoms after long term use of Xanax.  Thank you for reading this long post and I would be grateful for any feedback you might provide.

 

Link to comment
Share on other sites

Hi McIntosh64,

 

Welcome to BenzoBuddies!

 

Your story is really heartbreaking.  I'm so so sorry this terrible thing happened to you. 

 

I'm glad you found this forum - you will find  good information and support.  Your symptoms sound like very common withdrawal symptoms.  It's important that you had yourself checked out to rule out medical causes. 

 

I'll give you a few links to get started with -

The Ashton Manual  written by one of the leading authorities on benzo withdrawal, Dr. Heather Ashton.  Please be sure to check out Ch III in which she discusses symptoms.

 

What's happening inside your brain  - You might find this helpful in understanding the withdrawal related sources of your symptoms.

 

You may want to start a thread with questions on Post-withdrawal Recovery Support 

 

Again, my heart goes out to you for the trauma you've endured.  You're naturally going through a lot of healing which takes time.

Please reach out and let us know how we can help.

 

Take care,

Brighterday

 

 

Link to comment
Share on other sites

×
×
  • Create New...